MBethJ

237d

Anyone here with hyperadrenergic pots or both pots and migraines? Neurologist gave me 100mg sumatriptan for migraines and it makes POTS so much worse.

Migraine

Postural Orthostatic Tachycardia Syndrome (POTS)

Sumatriptan

Metoprolol

Clonidine

Chronic Headache

Dizziness

View all
  • 911Medic19

    237d

    I have POTS, migraines and pseudotumor cerebri so headaches and dizziness are an everyday thing. Its been about a year since I have taken sumatriptan... it made pots worse and didnt help the headaches at all. I am currently pregnant so I haven't tried it again.

    • MBethJ

      237d

      Yeah. It's really weird, because it increases my BP, but not my heart rate. But it feels like a rush of adrenaline: a weird hot/cold rush (like you get from a severe jump scare), out of breath, loss of balance, muscle strength gone...

    • MBethJ

      237d

      question, have you tried any of those preventative injections like emgality? My neurologist said I should look into it, but I don't know how that'll mess with the POTS

  • jazz1987

    236d

    I love my aimovig shot!!

  • Wanderinglumos

    236d

    I have both migraines and hyperadrenergic pots but I don’t take sumatriptan. I’ve been on a daily preventative medication since before my pots diagnosis which helped me until my pots got worse and now I’m not sure it’s doing anything.

    • MBethJ

      234d

      Maybe an odd question, but what kind of doctor is most helpful in dealing with your hyperPOTS? Neurologist? Cardiologist? Other? I first got diagnosed by cardio, and my Neurologist didn't deal with it at all

  • Maggs

    235d

    I have hyperadrenergic POTS and get migraines, tho not as frequently as I did when I was younger. I don’t take anything but NSAIDs for my migraines on the rare occasion I get them now.

  • Maggs

    235d

    I feel like I should add: I’ve had fewer migraines since controlling my hyperPOTS… I take clonidine patch, ivabradine, and metoprolol for my hyperPOTS…

  • Yura

    234d

    Yeah…I wouldn’t touch that stuff in a million years, I’d tell your neurologist to change meds for you. For migraines I’d just use a hot compress since most migraine medicine makes pots hell

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.